Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The generalized serial test applied to expansions of some irrational square roots in various bases

Authors: W. A. Beyer, N. Metropolis and J. R. Neergaard
Journal: Math. Comp. 24 (1970), 745-747
MSC: Primary 65.15
MathSciNet review: 0273773
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A brief summary is given of the application of the generalized serial test for randomness to the digits of irrational $\surd n$ in bases $t$ where $2 \leqq n,t \leqq 15$. The results are consistent, except for a few aberrations, with the hypothesis of randomness of the digits.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.15

Retrieve articles in all journals with MSC: 65.15

Additional Information

Keywords: Serial test, generalized serial test, statistics of square-root digits, square roots, square roots in several bases, expansions of square roots, random sequences, statistical study of digit sequences
Article copyright: © Copyright 1970 American Mathematical Society